MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device did not work.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/12/2024.D4 batch#: 444a76.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cr40g reload was received with no apparent.The reload was received fully loaded with staples, with the washer uncut, with the drivers, and with the knife recess below the reload deck.The retaining pin was not connected to the coupler.It is possible that the reload was not properly loaded in the device, as the retaining pin was not connected to the coupler.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The retaining pin was moved to its original position in order to perform the functional test and it was tested for functionality with a test device.The reload was fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number: 444a76, and no non-conformance's were identified.The lot#: 446a47 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Please provide more details of device malfunction.2.Did the device cut ¿ no.3.If the device cut/fired, was the cut line complete.4.Did the device staple - no.5.If the device stapled/fired, was the staple line complete - no.6.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? 7.Did the device close - no.8.Did the device fire - no.9.Did the device open - yes.10.Was the device difficult to close on the tissue - yes.11.Was the device difficult to fire - yes.12.Was the device difficult to open - no.13.On which firing did this occur ¿ first.14.Did the tissue retaining pin lock into the correct position - no.15.Could you please clarify if there were any patient consequences - no.16.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event - no.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20913596
Report Number3005075853-2024-09450
Device Sequence Number8581069
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public(01)10705036001430(17)260731(10)446A47
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCR40G
Device Lot Number446A47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown